I apologize in advance if this has been covered recently, as I am new here and haven't had a chance to dig too deeply into the forum yet!
I am currently tapering off of prednisone (my UC has been kept under control through injections for a Humira clinical trial as well as Asacol). I started at 40mg/day and haven't had any major issues until recently. At 20, they had me slow down from dropping at 5mg increments to 2.5mg increments. On Thursday of this past week, I went from 17.5mg/day to 15mg/day. Last week, I noticed my BMs were a bit softer, and I was going more like 2-3x/day rather than 1-2x, but no big deal.
Now for the past two days, I am feeling bloated and things are quite grumbly. I am uncomfortable for at least some of the day and while I don't have D, my movements are quite quite soft. No blood though, and even though yesterday I was in the bathroom 4 times, today has only been twice (thus far).
Do you think this is cause for me to slow down the taper? Call the doctor? Wait and see if things even out in a few days? I want off of this stuff like nothing else, so the last thing I want to end up having issues with tapering too fast and have to up the dose again! I have heard that the tapering can be more problematic at the smaller doses, so I am wondering if I should take it a bit more slowly than I have been. I just don't know.
Also, since starting the taper, I am losing a lot of hair. I have a lot of hair, so I haven't been too concerned, but with the rate I am losing it, I won't have a plethora of hair for long! (too bad I haven't started losing the extra facial hair that I acquired thanks to the pred!) Anyone have issues with this before?
Edited to add-Another issue I have had since starting the pred is that I haven't had a menstral cycle. I have always been like clockwork, and had my period right before being hospitalized in early April. That was when I started on the pred, I have never been on it before, and since then, no period. I have had a couple times of brief spotting, but nothing that I would consider normal for myself. My GI doesn't think it is from the pred, and my acupuncturist is skeptical of that as well. Have any of the ladies here had this issue with pred before? Or have ideas as to why this could be?
Thank you in advance for any input!
33 years old
Diagnosed in 2007
Currently on prednisone 15mg/day and tapering, Asacol 6pills/day and biweekly injections for Humira clinical trial
Post Edited (Supa) : 7/19/2008 7:05:27 PM (GMT-6)